Tennessee, 2010Damaging Winds and Lightning Strike in Tennessee, June 11, 2010
June 11, 2010 · NWS OHX · 3 events in 1 county or zone
Severe thunderstorms developed across Cumberland County during the late morning hours on June 11th, resulting in thunderstorm wind damage and a barn getting struck by lightning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed across Cumberland County during the late morning hours on June 11th, resulting in thunderstorm wind damage and a barn getting struck by lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 11, 9:36 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 11, 9:36 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1036 AM CDT FRI JUN 11 2010
.UPDATE...
WEAK UPPER LOW LIFTING SLOWLY THROUGH THE MIDDLE MISSISSIPPI VALLEY
WITH WEAK DIFLUENCE ACROSS OUR AREA. CONVECTION HAS BEEN PRETTY MUCH
TO OUR NORTH AND WEST THIS MORNING.INDICES ARE STILL HIGH WITH
PRECIP WATER AT 1.85 INCHES...K-INDEX AT 34 AND TT=53. SHOWALTER
AT -4. EXPECT SCTD TSTMS THIS AFTERNOON IN MID STATE. MEAN WIND
VECTOR WILL CARRY STORMS TOWARD THE NORTHEAST AT 20 TO 25 KTS.
NO UPDATES PLANNED AT THIS TIME. TEMPS ARE RUNNING 3 TO 5 DEGS
WARMER THAN THIS TIME YESTERDAY.
BOYD
&&
.PREV DISCUSSION... /ISSUED 628 AM CDT FRI JUN 11 2010/
UPDATE...FOR 12Z AVIATION DISCUSSION.
AVIATION...12Z AVIATION DISCUSSION.
UNCERTAINTIES...EXACT SHWR/TSTM TIMING DEVELOPMENT/LOCATIONS/
IMPACTS. OVERALL...VFR CONDITIONS BNA/CSV THRU 12/12Z. ISOLATED
TO SCATTERED SHWRS/TSTMS MAINLY DIURNAL BASED...BUT WITH ABOVE
MENTIONED UNCERTAINTIES...WENT ONLY CB AT BNA THRU 12/02Z. LOW
LEVEL MOISTURE POTENTIAL GREATER CSV...AND CAN NOT RULE OUT AT
LEAST VC TSTMS 11/17Z THRU 12/02Z ALSO. WITH THE DISSIPATION OF
SFC HEATING INFLUENCES...EXPECT BKN CI BNA/CSV A0A 12/02Z.
PREV DISCUSSION..../ISSUED 307 AM CDT FRI JUN 11 2010/
DISCUSSION...
UPPER SHORTWAVE OVER THE MID MS VALLEY WILL MOVE SLOWLY
NORTHEASTWARD AROUND THE PERIPHERY OF A NORTHWARD BUILDING UPPER
RIDGE. THE BULK OF THE PRECIP WILL BE WEST AND NORTH OF TN WHERE
AMPLE UPPER DIVERGENCE KEEPS THE CONVECTION GOING AT NIGHT. FOR TN
HOWEVER...AFTERNOON HEATING WILL COMBINE WITH THE EFFECTS OF THE
TROUGH TO PRODUCE SCT CONVECTION THROUGH SATURDAY.
UPPER RIDGE WILL BE RATHER STRONG BUT WILL BE CONFINED PRIMARILY TO
THE DEEP SOUTH REGION OF MS AND AL. WESTERLIES OVER TN WILL BE JUST
STRONG ENOUGH TO PUSH A FEW DISTURBANCES EASTWARD ACROSS THE AREA ON
SUNDAY...THEREBY KEEPING THE SCT CONVECTION GOING.
POPS WILL BE SLIGHTLY LOWER FOR SOUTHERN MIDDLE TN THROUGH SUNDAY
GIVEN THE PROXIMITY OF THE UPPER HIGH.
FOR THE NEAR TERM TEMPS...MAV MINS LOOK ACCEPTABLE...PERHAPS A
DEGREE OR SO TOO WARM. MAX MAX TEMPS LOOK TO HIGH. 850 MB TEMPS DO
NOT SUPPORT THE SFC TEMPS OF 93 AND 96 FOR BNA ON SAT AND SUN
RESPECTIVELY. WILL UNDERCUT THIS ROUND.
IN THE EXT FCST...FRONTAL BOUNDARY WILL KEEP A CHANCE OF SHOWERS AND
TSTMS IN THE FCST FOR MONDAY AND TUESDAY. AFTER THAT POINT...GFS
LOOKS A LITTLE SUSPECT AS IT ATTEMPTS TO UNDERCUT A STRONG RIDGE
WITH A SFC HIGH AND SLIGHTLY COOLER TEMPS. EURO SOLUTION LOOKS A
LITTLE MORE BELIEVABLE ALTHOUGH THAT MODEL MAY BE OVERLY BULLISH
WITH THE STRENGTH OF THE UPPER RIDGE. AT ANY RATE...WILL
LEAN TOWARD A TREND AND THEREBY REDUCE POPS AND KEEP TEMPS ABOVE
NORMAL.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01
Hazardous weather outlook, Jun 11, 4:01 AM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CDT FRI JUN 11 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-121015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
501 AM CDT FRI JUN 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL DEVELOP
ACROSS MIDDLE TENNESSEE THROUGH TONIGHT. A FEW OF THESE
THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO
SEVERE WITH BREIF HEAVY RAINFALL THE MAIN CONCERN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SUMMERTIME WEATHER PATTERN WILL CONTINUE TO SUPPORT THE
DEVELOPMENT OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS
ACROSS MIDDLE TENNESSEE. A FEW OF THESE THUNDERSTORMS WILL
HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE WITH BREIF
HEAVY RAINFALL THE MAIN CONCERN.
.SPOTTER INFORMATION STATEMENT...
EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
31
In the hours before
Local storm report, Jun 11, 7:34 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
834 AM CDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG 4 ENE LEBANON 36.23N 86.26W
06/09/2010 WILSON TN NWS EMPLOYEE
MULTIPLE LARGE TREES AND LIMBS WERE BLOWN DOWN OR
SNAPPED. PIECES OF SIDING WERE TORN OFF OF 2 HOMES.
&&Special weather statement, Jun 11, 10:00 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 AM CDT FRI JUN 11 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-111800-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
1100 AM CDT FRI JUN 11 2010
...EXTREME CAUTION ADVISED FOR HEAT AND HUMIDITY THIS WEEKEND...
NUMEROUS OUTDOOR EVENTS WILL BE TAKING PLACE ACROSS MIDDLE
TENNESSEE THIS WEEKEND. THOSE ORGANIZING AND PARTICIPATING IN
THESE EVENTS SHOULD BE PREPARED FOR HEAT STRESS.
ALTHOUGH RECORD TEMPS APPEAR UNLIKELY...HIGHS EACH DAY THROUGH
THE WEEKEND WILL REACH THE LOW TO MID 90S WITH LOWS IN THE LOW TO
MID 70S. HUMIDITY LEVELS WILL BE HIGH...AND THIS WILL MAKE IT FEEL
EVEN MORE UNCOMFORTABLE. THE HEAT INDEX EACH AFTERNOON WILL PUSH
NEAR 100.
HERE ARE SOME SUGGESTIONS FOR THOSE WHO WILL BE OUTDOORS THIS
WEEKEND...
DRINK PLENTY OF NON ALCOHOLIC FLUIDS.
WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING.
TAKE FREQUENT BREAKS IN THE SHADE AND TRY TO AVOID SUNBURN.
MORE INFORMATION ABOUT HEAT SAFETY CAN BE FOUND AT
HTTP://WWW.WEATHER.GOV/NASHVILLE
IN ADDITION TO THE HEAT...SCATTERED THUNDERSTORMS WILL POSE A
RISK THROUGH THE WEEKEND. LIGHTNING IS A DANGER WITH ALL
THUNDERSTORMS. ALSO...SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG
WINDS. IF THUNDERSTORMS APPROACH...SEEK SHELTER. EVENT ORGANIZERS
SHOULD HAVE PLANS IN PLACE FOR THUNDERSTORMS AND SEVERE WEATHER.
BOYD
Thunderstorm Wind, Cumberland
- When
- June 11, 10:58 AM CST
- Where
- Cumberland County, 1.12 mi W of Fairfield Glade
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 36.000, -84.900
Several trees and power lines were blown down.
Lightning, Cumberland
- When
- June 11, 11:51 AM CST
- Where
- Cumberland County, 1.78 mi NW of Oak Hill
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.000, -85.040
A barn was struck by lightning and was on fire at the time of this report. Damage caused and the exact final damage amount costs were unknown.
Thunderstorm Wind, Cumberland
- When
- June 11, 12:01 PM CST
- Where
- Cumberland County, 0.59 mi NNE of Oak Hill
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 35.988, -85.016
Trees and telephone pole wires were blown down near Interstate 40.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Nebraska, June 11 to 30, 20101 death · 1 injured · $11 million · 22 events
- Tornadoes and Flooding in Nebraska, June 11 to 13, 2010$2.5 million · EF0 · 34 events
- Tornadoes and Flash Flooding in Colorado, June 11, 2010$540,000 · EF0 · 48 events
- Tornado and Flash Flooding in Nebraska, June 11 to 12, 2010$1.1 million · EF0 · 19 events
- Tornadoes and Flash Flooding in Kansas, June 11 to 12, 2010$100,000 · EF1 · 12 events
- Damaging Winds and Lightning Strikes in Florida, June 11, 2010$101,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Iowa, June 11, 2010$77,000 · 65 kt wind · 11 events
- Flash Flood in Indiana, June 11, 2010$100,000 · 1 event
- Flash Flood and Hail in Tennessee, June 11, 2010$47,000 · 1.75 in hail · 10 events
- Flooding in Iowa, June 11 to 30, 2010$65,000 · 3 events
- Strong Wind in California, June 11 to 12, 2010$60,000 · 1 event
- Hail in Colorado, June 11, 20102.75 in hail · 37 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240626, 240621, 240629.